Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 23, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 7, 2022, 5:52 PM CDT for Jeff Davis County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2022, 5:52 PM CDT (22:52 UTC)
- Expired
- Jul 7, 2022, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Jeff Davis County, TX
The radar
The Midland/Odessa radar (KMAF), 212 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.9 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -406 J/kg
- Mixed-layer LCL
- 2067 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
768
WGUS54 KMAF 072252
FFWMAF
TXC243-080200-
/O.NEW.KMAF.FF.W.0023.220707T2252Z-220708T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
552 PM CDT Thu Jul 7 2022
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Southeastern Jeff Davis County in southwestern Texas...
* Until 900 PM CDT.
* At 552 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 1.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Fort Davis, Davis Mountains State Park, McDonald Observatory, Star
Mountain, Fort Davis National Historical Site, Black Mountain,
Buffalo Trail Scout Camp and Indian Lodge.
This includes the following streams and drainages...
Horse Thief Creek, Cienega Creek, Big Aguja Canyon, North Fork
Cienega Creek, Limpia Creek, Madera Canyon, Cook Creek, Horse
Thief Canyon and Barrilla Draw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3075 10405 3087 10386 3075 10364 3064 10371
3056 10384 3058 10403
FLASH FLOOD...RADAR INDICATED
$$
James DeBerry1 follow-up statement
586
WGUS74 KMAF 072319
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
619 PM CDT Thu Jul 7 2022
TXC243-080200-
/O.CON.KMAF.FF.W.0023.000000T0000Z-220708T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jeff Davis TX-
619 PM CDT Thu Jul 7 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR SOUTHEASTERN JEFF DAVIS COUNTY...
At 619 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1.5 and 2 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Fort Davis, Davis Mountains State Park, McDonald Observatory, Star
Mountain, Fort Davis National Historical Site, Black Mountain,
Buffalo Trail Scout Camp and Indian Lodge.
This includes the following streams and drainages...
Horse Thief Creek, Cienega Creek, Big Aguja Canyon, North Fork
Cienega Creek, Limpia Creek, Madera Canyon, Cook Creek, Horse
Thief Canyon and Barrilla Draw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3075 10405 3087 10386 3075 10364 3064 10371
3056 10384 3058 10403
FLASH FLOOD...RADAR INDICATED
$$
James DeBerryWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 2:05 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jul 7, 2:05 PM CDT, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 205 PM CDT Thu Jul 7 2022 ...New SHORT TERM, LONG TERM... .AVIATION... (18Z TAFS) Issued at 1220 PM CDT Thu Jul 7 2022 VFR conditions and southeasterly flow will persist at all terminals through the next 24 hrs. A few gusts will be possible this afternoon, though will be more common at FST beginning in the late afternoon into the early overnight hours. Scattered thunderstorms will be possible this afternoon which may produce outflow boundaries and a more complex wind field, most likely near CNM/HOB. Low confidence in timing/location of these storms precludes mention in TAF though. && .SHORT TERM... (This afternoon through Friday night) Issued at 127 PM CDT Thu Jul 7 2022 The upper level ridge across the southern US continues to dominate the weather pattern with above average temperatures and declining precipitation chances expected. Fortunately, the most intense heat will be focused across central Texas and high temperatures across west Texas and southeast New Mexico will reach the upper 90s to low 100s this afternoon. Monsoonal moisture will clip the western portions of our area again today, with a chance of scattered thunderstorms this afternoon from the Davis Mountains and surrounding foothills into southeast New Mexico. Precipitable water remains slightly above average which suggests any thunderstorms will be efficient rain makers and may result in localized flash flooding. As the upper ridge slides westward through Friday, monsoonal moisture will be nudged westward as well, now with only isolated thunderstorm chances in the Davis Mountains into southeast New Mexico for the afternoon. High resolution models are hinting at outflow pushing our way from convection to our north which may help spur a few isolated showers and thunderstorms across the northern Permian Basin. High temperatures tomorrow will remain largely unchanged from today, once again peaking in the low 100s for the Permian Basin and Pecos/Rio Grande river valleys with 90s in the higher elevations. && .LONG TERM... (Saturday through Wednesday) Issued at 127 PM CDT Thu Jul 7 2022 Saturday a very weak cold front reaches the northern Permian Basin before becoming stationary and dissipating. This boundary could serve as a focus for afternoon convection but any activity should be fairly isolated. Afterward, high pressure builds up out of New Mexico and moves over the Texas Panhandle. Increasing subsidence from this high will send temperatures into the 100s and could approach Heat Advisory for the eastern Permian Basin. The northerly location of the high center will allow for easterly flow to advect gulf moisture into West Texas with isolated mountain storms forming each afternoon due to daytime heating. The high recenters to the west near the Four Corners region on Tuesday as a low pressure system moves across southern Canada and into the Great Lakes. Models are showing that northerly flow on the eastern periphery of the high and a shortwave trough dropping into the Midwest will push another cold front into the CWA either Tuesday or Wednesday. There is considerable uncertainty in this feature in both its strength and timing. The latest MEX guidance appears too aggressive with cooling while the NBM/ECMWF appears more reasonable dropping temperatures only back down to near normal. The front may provide a focus for convection possibly allowing for rain chances east of the Pecos River thus low areawide PoPs late in the forecast period. Hennig && .PRELIMINARY POINT TEMPS/POPS... Big Spring 77 102 78 101 / 0 0 10 20 Carlsbad 73 99 73 99 / 20 20 10 20 Dryden 75 101 78 102 / 0 0 0 0 Fort Stockton 75 100 76 99 / 0 10 0 10 Guadalupe Pass 70 92 70 91 / 20 30 10 10 Hobbs 72 98 72 96 / 20 10 20 20 Marfa 63 94 63 93 / 20 20 0 10 Midland Intl Airport 75 100 77 100 / 0 0 10 20 Odessa 77 101 78 100 / 0 0 10 20 Wink 75 102 76 101 / 10 0 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...88 LONG TERM....10 AVIATION...88
Hazardous weather outlook, Jul 7, 1:33 PM CDT, 4 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 133 PM CDT Thu Jul 7 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-081845- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 133 PM CDT Thu Jul 7 2022 /1233 PM MDT Thu Jul 7 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. Thunderstorms are possible, especially over the Davis Mountains and Marfa Plateau, but a few in Southeast New Mexico and the Permian Basin too. Any storms that do develop may be accompanied by frequent lightning, small hail, gusty winds, and brief heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. It will be getting hotter through the weekend and Monday could see high temperatures well into the 100s and nearing Heat Advisory criteria. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:58 PM CDT | Flash Flood Warning | MAF | Culberson, Jeff Davis, Reeves | 3 hr |
| Jul 7, 4:57 PM CDT | Flash Flood Warning | MAF | Brewster, Presidio | 3 hr |
| Jul 7, 6:36 PM CDT | Flash Flood Warning | MAF | Culberson, Reeves | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.